Follow
Share

After reading online about long term side effects of anti depressents and damage that they cause to the upper and lower neurons, I feel that this is the cause and not ALS. One side of her body is affected. Walking, speech effected. Any thoughts from anyone?

General Anesthesia or any, in the older population can also have profound effect. Did she break a hip? Get versed ....that's a baddie too.
Helpful Answer (1)
Reply to Segoline
Report

Don't discount the damage that may be the result of those mini strokes, it can be cumulative. When a doctor at the nursing home asked me when my mom had her stroke I told them she hadn't, at least none had ever been diagnosed or treated - she had, however, a history of many TIA's, probably going back decades. One doctor told me her MRI image "lit up like a christmas tree". I wish he would have mentioned the consequences of that can be both physical and cognitive (I didn't learn that until I found AgingCare).
Helpful Answer (1)
Reply to cwillie
Report
Segoline Jan 15, 2019
I think the strokes are the flashing lights here.
(1)
Report
If you mean ALZ, which sounds like you do...my mom's first geriatric psychiatrist answered thusly when I asked if anything hastens the onset.

Any med with anti before it or p.m. after it. Let that sink in.
Helpful Answer (1)
Reply to Segoline
Report

Sorry, did you mean ALS (amyotrophic lateral sclerosis aka Lou Gehrig's disease) or Alzheimer's ALZ?
Helpful Answer (1)
Reply to cwillie
Report

Ask a Question

Subscribe to
Our Newsletter